MAUDE Adverse Event Report: INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during placement of the hermetic lumbar catheter, closed tip (ins500), the operator was unable to remove the rigid guidewire, which gradually frayed until it broke, resulting in failure of the external lumbar shunt device.A new puncture was required, and a new device was used to complete the procedure.The procedure lasted a total of one hour.Additional information was received as follows: how is the patient doing now? answer: the incident has not yet caused any harm to the patient, and their current condition is unrelated to the incident observed.I am unable to provide you with further information on the patient's health.Proven consequences: answer: double spinal puncture and prolonged manipulation in a patient with intracranial hypertension requiring a bolus of barbiturate + 20% nacl.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.Additional information received: was the new device installed following this incident the same lot number? >> yes, new guidewire, impossible to change.What is the usual practice for installing this md? >> following the usual recommendations.Is the guidewire pre-lubricated before use? >> yes, with sterile water.Was there an anatomical feature, condition, and/or anomaly that could have made it difficult to remove the rigid guidewire? >> no.Was the tuohy needle removed before removing the rigid guidewire? >> yes.Was the rigid guidewire wrapped around the hand or fingers during retrieval (to better hold or grasp it)? >> yes, because it was too difficult to remove.Investigation findings: the hermetic lumbar catheter, closed tip (ins5010) was not returned and no photos showing the reported conditions were provided; therefore, the complaint is considered unconfirmed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.Due to confirmed complaints related to unraveled guidewires, a scar was issued to obtain an in-depth evaluation from the supplier to identify a potential root cause for the reported guidewire breakages and actions that can prevent or reduce the recurrence of the reported condition.The supplier¿s final report did not identify any manufacturing issues.However, the supplier reported that the user should not bend the wire; for example, wrapping the guidewire around the hand or fingers when removing the guidewire since this action could create a force on the distal weld exceeding 2.75 lbs., causing the observed breakage at the distal weld and the guidewire to unravel/stretch.The customer reported that the wire was wrapped around fingers.As previously explained, this can cause the wire to unravel.This unraveling action would cause the guidewire removal to be difficult.If additional information is made available, the complaint will be reopened, and the respective evaluation will be completed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h11.The hermetic lumbar catheter, closed tip (ins5010) was subsequently returned for evaluation: failure analysis - a catheter and a guidewire were received for evaluation.The guidewire was visually inspected, and it was confirmed to be unraveled.It was also confirmed that the entire wire was retrieved since the tip (round part) of the wire was observed to be attached to the wire.It was also observed that the proximal end (to surgeon) of the wire was bent in a manner that suggests that the wire was wound or wrapped around the hand or fingers during extraction.This was confirmed by the additional information provided.The catheter was also visually inspected.The catheter was complete (no missing parts), although tears were observed in some areas.Based on the evaluation results, the complaint is considered confirmed.Root cause - the guidewire was visually inspected, and it was confirmed to be unraveled.This can happen if the guidewire gets ¿stuck¿ inside the silicone tubing; this will cause the silicone tubing to wrinkle, and the wire will cut through it.Due to confirmed complaints related to unraveled guidewires, a scar was issued to obtain an in-depth evaluation from the supplier to identify a potential root cause for the reported guidewire breakages and actions that can prevent or reduce the recurrence of the reported condition.The supplier¿s final report did not identify any manufacturing issues.However, the supplier reported that the user should not bend the wire; for example, wrapping the guidewire around the hand or fingers when removing the guidewire since this action could create a force on the distal weld exceeding 2.75 lbs., causing the observed breakage at the distal weld and subsequent guidewire stretch or unraveling.The customer reported that the wire was wrapped around hand or fingers.As previously explained, this can cause the guidewire to unravel.This unraveling action would cause the guidewire removal to be difficult.As a result of these findings, the product ifu was revised to include cautions that advise the user not to bend the guidewire to prevent unraveling of the guidewire.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22180236
Report Number2648988-2025-00020
Device Sequence Number8628480
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Device Lot Number7466803
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer07/08/2025
08/18/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date08/04/2025
09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown